Your vitamins giving you an upset stomach?


Stomach discomfort is not uncommon after taking vitamins

Do you take vitamins and nutritional supplements? It’s not uncommon to experience some degree of stomach upset after swallowing too many vitamins.


Unfortunately, with some people, the symptoms are so severe, they are unable to tolerate vitamin supplements at all. The degree of stomach discomfort can range from mild nausea to a bad case of heartburn, particularly if you take too many vitamins at one time.


Here are a few ways to prevent stomach upset associated with taking vitamins.


If you take a multivitamin, check the ingredients to see if it contains iron. Iron is notorious for causing nausea and stomach upset. Be sure that you really need a multivitamin with iron since excess iron has been associated with an increased risk of heart disease.


If your doctor has told you that you’re iron deficient and need to take iron, try taking it with food. This solves the problem for many people.


If you take a handful of vitamins or supplements and then lie down, you’re more likely to experience heartburn and acid reflux problems. Wait at least thirty minutes before reclining after taking vitamin pills.


If you take a variety of pills, divide them into three separate doses so you’re not taking too many vitamins at once. Take a dose with breakfast, another dose at lunch, and a final one at dinner.

Many people experience mild stomach upset when taking nutritional supplements on an empty stomach. If possible take them after a meal. If you’re taking supplements that need to be taken on an empty stomach for better absorption, wait an hour after a meal so absorption will be better, but your stomach still won’t be completely empty.


Liquid vitamins are usually better tolerated than tablets or capsules. Unfortunately, they also cost more, so do this only if nothing else works. There are several sites online that sell liquid vitamins at competitive prices.


There are also spray vitamins available that are spritzed under the tongue and absorbed directly into the bloodstream. This bypasses the digestive tract and shouldn’t cause stomach upset.


Finally, ask yourself if you really need to be taking supplements or rather it might be healthier to try to get your nutrition from a better diet.


RECENT POST
CATEGORIES
ARCHIVES
  • Grey Google+ Icon
  • Grey Twitter Icon
  • Grey LinkedIn Icon
  • Grey Facebook Icon

© 2020 by 50+Living of WNC  Al Sheppard 828-279-5962 Asheville, NC. Created with Wix.com

  • Twitter Social Icon
  • Like us on Facebook